[ Follow Ups ] [ Post Followup ] [ Neurology and Neurosurgery Forum ] [ FAQ ]
Posted by CCF Neurology MD on February 18, 1998 at 22:30:25:
In Reply to: Epstein Barr Virus and neurological symptoms posted by Jaime on February 18, 1998 at 20:15:19:
: I have had EBV for 4 months now, and I have recently started having muscle spasms in my left leg, and numbness and tingling sensations on the right side of my face and my right hand. Can EBV cause this? Are there any good EBV resources on the net? Thanks
Yes, EBV can cause neurological symptoms which may develop up to several months following the initial infection. Symptoms may include meningitis, ataxia (difficulty with coordination and walking like drunk), various cranial nerve problems, polyradiculopathy (numbness and tingling sensations, weakness) and a guillian barre syndrome (potentially the most serious because it can lead to progressive weakness and sensory changes). Muscle cramps have been described but only in the thoracolumbar region (low back region). It sound as if you may have symptoms of a neuropathy (numbness and tingling) however, with facial symptoms, you may have a cranial nerve involved as well. In general, the chance of improvement is favorable. If you have not been evaluated by a neurologist, I would suggest that you do so. If you are interested in getting an evaluation by a neurologist at CCF, call 1-800-CCF-CARE. Ask for the neurology appointments secretary. I do not know of any web sites that would provide you with information.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.